Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Soft bowel movements several times a day. Thyroid removed, have 2 parathyroid glands. Is it due to low calcium ?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2002
Answered : 85 Questions
I've had soft bowl movements, for the last week several times a day (3-5 times a day). I am getting concered. Is it possibly something to do with low calcium? or dairy bc i had ice cream cake? but will it last this long? also ive had my thyroid removed and 2 parathyroid glands.
Posted Thu, 12 Jul 2012 in Digestion and Bowels
Answered by Dr. Abid 15 minutes later
Thanks for your question.
To start off, low calcium levels does not lead to diarrhoea as such. It is more likely to be caused by the dairy products that you have consumed. It is possibly an infection which should take care of itself in a few days. However, if you have fever or blood in your stools, you would need oral antibiotics.
Till then, I would suggest:
a. Keep yourself well hydrated. Have plenty of fluids. An oral rehydration solution would also help.
b. Have plenty of yoghurt and avoid any heavy food as such.

Hope this helps. Let me know if I can address any more concerns.
Above answer was peer-reviewed by
Follow-up: Soft bowel movements several times a day. Thyroid removed, have 2 parathyroid glands. Is it due to low calcium ? 22 minutes later
There is no blood or anything in it. I'm a little crampy sometimes before a go and its been watery light in color and not a huge bowl movement. is it still okay?
Answered by Dr. Abid 20 hours later
Thanks for writing back.
Abdominal cramps associated with watery stools can be because of infection. I would suggest you see a general physician, get a stool examination done and get a course of oral antibiotics if you still have fever.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor